MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the dcb00 model intraocular lens (iol) was inserted into the patient¿s ocular dexter (right eye) and explanted during the same procedure as the wrong lens was inserted.There was no incision enlargement, no injury, no suture(s), no vitrectomy, and a different model iol with the same diopter size, dib00 11.5 diopter iol, was implanted.Account is not sure how the switch up happened.Patient outcome was reported as no incident post-procedure.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-6a date implanted: not applicable as the iol was removed and replaced during the same procedure.Section d-6b date explanted: not applicable as the iol was removed and replaced during the same procedure, therefore not explanted.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h-6 medical device problem code: 3191 - dc-unspecified/other with patient contact.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes section d-9: device date returned to manufacturer: (b)(6) 2023 section h-3: device evaluated by manufacturer: yes device evaluation: the complaint handpiece was received inside of the original folding carton.The iol was not received.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.The complaint cartridge was received with stress marks inside of the cartridge tip; however, these are considered within specification for a used cartridge.Further inspection of the cartridge revealed that there was not viscoelastic residue dispersed throughout the length of the cartridge, suggesting that an inadequate amount of ovd/bss may have contributed to the complaint issue.The lens module was inspected and, no marks that would indicate that the plunger rod advanced incorrectly could be identified.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.Complaint issue was not confirmed.The other observed issue during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issues could not be confirmed.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17873349
Report Number3012236936-2023-02501
Device Sequence Number20260013
Product Code HQL
UDI-Device Identifier05050474635913
UDI-Public(01)05050474635913(17)251013
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight99 KG
Patient EthnicityNon Hispanic
Patient RaceWhite